Alert archive / Oklahoma / Flash Flood Warnings in 1998
Flash Flood Warning 32, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 5, 1998, 4:56 PM CDT for McCurtain County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 1998, 4:56 PM CDT (21:56 UTC)
- Expired
- Oct 5, 1998, 7:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County McCurtain County, OK
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -531 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 052155 FFWSHV OKC089-060000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 456 PM CDT MON OCT 5 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA * UNTIL 700 PM CDT * AT 450 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE NORTHWEST HALF OF MCCURTAIN COUNTY FROM VALIANT TO SMITHVILLE. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 35 MPH BUT THE LINE OF THUNDERSTORMS WAS MOVING SLOWLY EAST. * A LINE OF THUNDERSTORMS OVER MCCURTAIN COUNTY IN OKLAHOMA WAS PRODUCING VERY HEAVY RAINFALL OVER THE MCCURTAIN COUNTY AREA. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE LIKELY IN THE LAST 2 HOURS. THUNDERSTORMS HAVE BEEN FORMING AND MOVING REPEATEDLY OVER THE SAME AREA. FLASH FLOODING IS LIKELY. DO NOT DRIVE YOU VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. IN AREAS OF HIGH WATER...DO NOT LET CHILDREN PLAY AROUND STORM DRAINS OR CULVERTS. 05/03
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 2:30 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Oct 5, 2:30 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT MON OCT 5 1998 DEEP LONG WAVE BRINGING FIRST BONA FIDE FRONT OF SEASON INTO AREA. MODELS NOT WELL PRACTICED WITH BAROCLINIC STUFF SO TIMING MUCH FASTER WITH ETA THAN NGM. AVN IN BETWEEN BUT LEANS TOWARD SLOWER NGM LATTER PART OF PERIOD. FAN/FWC TEMPS AND POPS ACTUALLY CONVERGE ON 3RD/4TH PERIODS. FRONT ACCOMPANIED BY STRONG UPPER DIFLUENCE AS RIGHT ENTRANCE REGION COUPLED WITH INCREASING CURVATURE OF JET. THUS...SQUALL LINE SHOULD REMAIN SOLID AND WILL PLACE CATEGORICAL POPS MOST OF AREA TONIGHT AND/OR TUESDAY. IN THE MEANTIME...AFTERNOON TSTM DEVELOPMENT IN UNSTABLE AIR HAS LEVELED IN INTENSITY. GUESS IS THAT MORNING HELICITY VALUES HAVE DECREASED WITH WEAKENING WINDS ABOVE BOUNDARY LAYER. HOWEVER...MID LEVEL WINDS HAVE BECOME MUCH MORE FAVORABLE ON SPECIAL 18Z SOUNDING IN FWD AND WITH CAPES ABOVE 5000...EXPECT TO SEE A LOT OF SEVERE WEATHER DEVELOPING AND MOVING INTO EAST TX THIS EVENING. SEVERE THREAT WILL GRADUALLY DIMINISH TOWARDS MORNING AS SHEAR PROFILES BECOME LESS FAVORABLE. WILL GO CLOSE TO GUIDANCE FOR NOW ON TEMPS. SHV 70/75/59/78 8830 MLU 72/76/62/76 6952 07
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 4:27 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 63 min |
| Oct 5, 6:57 PM CDT | Flash Flood Warning | SHV | McCurtain | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.